MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the stent remains implanted and only the delivery system will be returned for evaluation, however, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 11, 2020 that a wallstent biliary uncovered stent has been implanted to treat a malignant stricture in the common bile duct during a metal stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was deployed successfully.The stent was inspected after placement via endoscopic imaging and the physician noted that the stent wires were broken.Reportedly, the stent remains implanted and the procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device was provided by the complainant of the implanted stent in the patient and it shows that the stent wires were damaged.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) , 2020 that a wallstent biliary uncovered stent has been implanted to treat a malignant stricture in the common bile duct during a metal stenting procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the stent was deployed successfully.The stent was inspected after placement via endoscopic imaging and the physician noted that the stent wires were broken.Reportedly, the stent remains implanted and the procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device was provided by the complainant of the implanted stent in the patient and it shows that the stent wires were damaged.***additional information received on (b)(6) 2020*** according to the complainant, a plastic stent was implanted inside the wallstent biliary uncovered stent to correct the broken stent and the procedure was completed.Reportedly, the patient will be brought in for a follow-up to check whether the stent has caused any damage or ulcer to the duodenum wall.
 
Additional Manufacturer Narrative
Blocks b1, b2 (outcomes attrib to adv event) b5 and h1 have been updated with the additional information received on (b)(6), 2020.Block h6: problem code 1069 captures the reportable event of damaged stent wires.Block h10: the complainant indicated that the stent remains implanted and only the delivery system will be returned for evaluation; however, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of damaged stent wires.Block h10: a wallstent biliary endoscopic stent delivery system was received for analysis; the stent was not returned.However, a media inspection was performed of photos provided by the complainant and noted that the wires of the stent were damaged inside the anatomy.Visual inspection of the returned delivery system found the outer blue sheath, the inner sheath and the clear sheath were kinked in two different sections.No other issues was noted to the delivery system.During media analysis it was observed the wires of the stent damage inside the anatomy; therefore, the reported event of stent break was confirmed.The investigation concluded that the reported event and observed failures may likely be due to procedural factors.It may be that how the device was manipulated and/or the patient anatomy could have caused the physician to feel resistance contributing to the kinks in the inner and outer sheath.The patient's anatomy may have contributed to the stent break.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation on september 11, 2020 that a wallstent biliary uncovered stent has been implanted to treat a malignant stricture in the common bile duct during a metal stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was deployed successfully.The stent was inspected after placement via endoscopic imaging and the physician noted that the stent wires were broken.Reportedly, the stent remains implanted and the procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device was provided by the complainant of the implanted stent in the patient and it shows that the stent wires were damaged.According to the complainant, a plastic stent was implanted inside the wallstent biliary uncovered stent to correct the broken stent and the procedure was completed.Reportedly, the patient will be brought in for a follow-up to check whether the stent has caused any damage or ulcer to the duodenum wall.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10617086
Report Number3005099803-2020-04360
Device Sequence Number16778201
Product Code JCT
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberH965430500
Device Catalogue Number3050
Device Lot Number0023664095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/09/2020
11/20/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/29/2020
12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;